Covid-19

Reduce the risk of overdose

You may be using differently than you usually do because of COVID19 lockdown. You may also want to avoid taking risks because our health services are busier during this time.

  • Know what to expect from the substance you are taking. It can be more difficult to get help if things go wrong when we are in lockdown. The site www.tripsit.me, visit external website has information on this.
  • Measure your dose using scales if you have access to them
  • Use a smaller amount to start and waiting at least an hour before using more
  • Avoid using multiple substances at one time. This increases the risk of overdose – alcohol and medications (especially anti-depressants and anti-anxiety medication) can often make other drug use dangerous.
  • Make an overdose plan if you are using around other people. Try not all using at once, so at least one person can respond in an emergency. If you are using opioids, talk your local Needle Exchange or OST service about getting access to naloxone (a drug that can help reverse overdose).
  • Download the First Aid app, visit external website so you have easy access to life saving information

Call 111 immediately if you or anyone around you experiences any of these symptoms while using alcohol or other drugs:

  •  Confusion and vomiting
  • Difficulty breathing or very slow breathing
  • Pale skin, blue lips
  • Loss of consciousness
  • Seizures
  • Fast or irregular heartbeat or chest or arm pain
  • Extreme agitation and paranoia

 If these things happen to someone around you, check they are breathing and place them in a stable side position. If someone has stopped breathing, start CPR. Click here for more information.